Some fixed point results for (c)-mappings in Banach spaces


In this paper, we solve two fixed point problems associated with the class of (c)-mappings. The first one is devoted to obtain the existence of fixed points for such mappings defined on \(\hbox {weak}^{\star }\) closed bounded convex subsets of duals of separable Banach spaces when the orthogonality relation \(\perp \) is uniformly \(\hbox {weak}^{\star }\) approximately symmetric. For the second problem, using the idea of R. Smarzewski (On firmly nonexpansive mappings, Proc. Am. Math. Soc 113(3):723–725,1991), we prove the existence of fixed points for such mappings which are defined on a finite union of weakly compact convex subsets of UCED (uniformly convex in every direction) Banach spaces.

This is a preview of subscription content, log in to check access.


  1. 1.

    Alspach, D.E.: A fixed point free nonexpansive map. Proc. Am. Math. Soc. 82, 423–424 (1981)

    MathSciNet  Article  Google Scholar 

  2. 2.

    Bae, J.S.: Fixed point theorem of generalized nonexpansive map. J. Korean. Math. Soc. 21, 233–248 (1984)

    MathSciNet  MATH  Google Scholar 

  3. 3.

    Birkhoff, G.: Orthogonality in linear metric space. Duke. Math. J. 1, 169–172 (1935)

    MathSciNet  Article  Google Scholar 

  4. 4.

    Bogin, J.: A generalization of a fixed point theorem of Goebel. Kirk Shimi. Can. Math. Bull. 9, 7–12 (1976)

    MathSciNet  Article  Google Scholar 

  5. 5.

    Browder, F.E.: Nonexpansive nonlinear operators in a Banach space. Proc. Nat. Math. Acad. Sci USA 54, 1041–1044 (1965)

    MathSciNet  Article  Google Scholar 

  6. 6.

    Damai, R.G., Bajracharya, P.M.: Uniformly Rotund In Every Direction (URED) Norm. Int. J. Sci. Res. Publ. 6, 74–83 (2016)

    Google Scholar 

  7. 7.

    García-Falset, J., Llorens-Fuster, E., Moreno Gálves, E.: Fixed point theory for multivalued generalized nonexpansive mappings. Appl. Anal. Discret. Math. 6, 265–286 (2012)

    MathSciNet  Article  Google Scholar 

  8. 8.

    García-Falset, J., Llorens-Fuster, E., Suzuki, T.: Fixed point theory for a class of generalized nonexpansive mappings. J. Math. Anal. Appl. 375, 185–195 (2011)

    MathSciNet  Article  Google Scholar 

  9. 9.

    Goebel, K., Kirk, W.A., Shimi, T.N.: A Fixed point theorem in uniformly convex spaces. Boll. Union Math. I(7), 67–75 (1973)

    MathSciNet  MATH  Google Scholar 

  10. 10.

    Goebel, K., Kirk, W.A.: Topics in Metric Fixed Point Theory. Cambridge Stud Adv Math, (1990)

  11. 11.

    Göhde, D.: Zum Prinzip der kintraktiven Abbildungen. Math. 30, 251–258 (1966)

    Google Scholar 

  12. 12.

    Gossez, J.P., Lami Dozo, E.: Some geometric properties related to the fixed point theory for nonexpansive mappings. Pac. J. Math. 40, 565–573 (1972)

    MathSciNet  Article  Google Scholar 

  13. 13.

    Hardy, G.E., Rogers, T.D.: A generalization of fixed point theorem of Reich. Can. Math. Bull. 16, 201–206 (1973)

    MathSciNet  Article  Google Scholar 

  14. 14.

    James, R.C.: Orthogonality in normed linear spaces. Duke. Math. J. 12, 291–302 (1945)

    MathSciNet  Article  Google Scholar 

  15. 15.

    James, R.C.: A separable somewhat reflexive Banach space with nonseparable dual. Bull. Am. Math. Soc. 80, 738–743 (1974)

    MathSciNet  Article  Google Scholar 

  16. 16.

    Kannan, R.: Fixed point theorems in reflexive Banach spaces. Proc. Am. Math. Soc. 38, 111–118 (1973)

    MathSciNet  Article  Google Scholar 

  17. 17.

    Karlovitz, L.A.: On nonexpansive mappings. Proc. Am. Math. Soc. 55, 321–325 (1976)

    MathSciNet  Article  Google Scholar 

  18. 18.

    Khamsi, M.A.: A nonstandard fixed point result in \(L^{1}[0,1]\). Revista Colombiana de Mathemáticas. XXVII 137–146, (1993)

  19. 19.

    Khamsi, M.A., Kirk, W.A.: An introduction to metric spaces and fixed point theory. A Wiley-Interscience Series of Texts, Monographs and Tracts, Pure and Applied Mathematics (2001)

  20. 20.

    Kirk, W.A.: A Fixed point theorem for mappings which do not increase distances. Am. Math. Mon. 72, 1004–1006 (1965)

    MathSciNet  Article  Google Scholar 

  21. 21.

    Kuczumow, T., Reich, S., Stachura, A.: Minimal displacement of points under holomorphic mappings and fixed point properties for unions of convex sets. Trans. Am. Math. Soc. 343, 575–586 (1994)

    MathSciNet  Article  Google Scholar 

  22. 22.

    Kuczumow, T., Reich, S.: Opial’s property and James’ quasi-reflexive spaces. Comment. Math. Univ. Carolinae. 35(2), 283–289 (1994)

    MathSciNet  MATH  Google Scholar 

  23. 23.

    Lin, P.K.: Unconditional bases and fixed points of nonexpansive mappings. Pac. J. Math. 116, 69–76 (1985)

    MathSciNet  Article  Google Scholar 

  24. 24.

    Llorens-Fuster, E., Moreno Gálvez, E.: The fixed point theory for some generalized nonexpansive mappings. Abstr. Appl. Anal. 2011 Article ID 435686, 15 pages (2011)

  25. 25.

    Opial, Z.: Weak convergence of the sequence of successive approximations for nonexpansive mappings. Bull. Am. Math. Soc. 73, 591–597 (1967)

    MathSciNet  Article  Google Scholar 

  26. 26.

    Prus, S.: Geometrical background of metric fixed point theory. In: Kirk, W.A., Sims, B. (eds.) Handbook of Metric Fixed Point Theory, pp. 93–132. Kluwer Academic Publishers, Dordrecht (2001)

    Google Scholar 

  27. 27.

    Reich, S.: Some remarks concerning contraction mappings. Can. Math. Bull. 14, 121–124 (1971)

    MathSciNet  Article  Google Scholar 

  28. 28.

    Sims, B.: A support map characterization of the Opial conditions. Proc. Centre Math. Anal. Austral. Nat. Univ. 9, 259-264 (1985)

  29. 29.

    Smarzewski, R.: On firmly nonexpansive mappings. Proc. Am. Math. Soc. 113, 723–725 (1991)

    MathSciNet  Article  Google Scholar 

  30. 30.

    Smyth, M.A.: The fixed point problem for generalized nonexpansive maps. Bull. Austral. Math. Soc. 55, 45–61 (1997)

    MathSciNet  Article  Google Scholar 

  31. 31.

    Suzuki, T.: Fixed point theorems and convergence theorems for some generalized nonexpansive mappings. J. Math. Anal. Appl. 340, 1088–1095 (2008)

    MathSciNet  Article  Google Scholar 

  32. 32.

    Van Dulst, D.: Equivalent norms and the fixed point property for nonexpansive mappings. J. Lond. Math. Soc. 25, 139–144 (1982)

    MathSciNet  Article  Google Scholar 

  33. 33.

    Wong, C.S.: On Kannan maps. Proc. Am. Math. Soc. 47, 105–111 (1975)

    MathSciNet  Article  Google Scholar 

Download references


The authors are very grateful to anonymous referees for their valuable comments and suggestions which helped to improve the quality of the manuscript.


This work is supported by the research team RPC (Controllability and Perturbation Results) in the Laboratory of Informatics and Mathematics (LIM) at the University of Souk-Ahras (Algeria).

Author information




All authors have contributed equally and significantly in writing this article. All authors read and approved the manuscript.

Corresponding author

Correspondence to Sami Atailia.

Ethics declarations

Competing interests

The authors declare that they have no competing interests.

Additional information

Publisher's Note

Springer Nature remains neutral with regard to jurisdictional claims in published maps and institutional affiliations.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Atailia, S., Redjel, N. & Dehici, A. Some fixed point results for (c)-mappings in Banach spaces. J. Fixed Point Theory Appl. 22, 51 (2020).

Download citation


  • Fixed point
  • (c)-mapping
  • asymptotically regular
  • approximate fixed point sequence
  • \(\hbox {weak}^\star \) closed convex subset
  • \(\hbox {weak}^\star \) convergence
  • orthogonality
  • approximately symmetric
  • \(\hbox {weak}^{\star }\) approximately symmetric
  • uniformly \(\hbox {weak}^{\star }\) approximately symmetric
  • dual Banach space
  • uniformly convex Banach space in every direction

Mathematics Subject Classification

  • Primary 47H10
  • Secondary 54H25